Thunderstorm Wind, Randolph
- When
- June 26, 1:10 AM CST
- Where
- Randolph County, 0.53 mi W of Moberly
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.420, -92.440
A few severe thunderstorms, produced large hail and high winds across central Missouri, during the early morning hours of June 26, 2008.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A few severe thunderstorms, produced large hail and high winds across central Missouri, during the early morning hours of June 26, 2008.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 25, 11:19 PM CST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1219 AM CDT THU JUN 26 2008 ...UPDATED AVIATION... .DISCUSSION... /ISSUED 412 PM CDT WED JUN 25 2008/ AFTERNOON CONVECTION HAS BEEN SUPPRESSED IN THE WAKE OF MCV THAT PRODUCED EXCESSIVE RAINFALL ACROSS NORTHEAST PARTS OF THE CWA DURING THE OVERNIGHT HOURS. LATE AFTERNOON READINGS NEAR CONVECTIVE TEMPERATURES...BUT VISIBLE SATELLITE SHOWS LITTLE IN THE WAY CUMULUS. WARM TEMPERATURES AND DEWPOINTS ENHANCED BY EVAPOTRANSPIRATION...COMBINING TO PRODUCE HEALTHY SB AND MUCAPES... BUT SO FAR ENERGY REMAINS UNTAPPED. LITTLE IN THE WAY OF DYNAMIC FORCING EVIDENT IN EITHER SHORT TERM MODELS...THOUGH BOTH NAM AND GFS DEVELOP MESOSCALE INDUCED WAVES WITH CONVECTION THAT IS SUPPOSED TO ONGOING ACROSS NEBRASKA AND DAKOTAS CURRENTLY. HESITANT TO FOLLOW EITHER SOLUTION GIVEN LACK OF CURRENT DEVELOPMENT. DIURNALLY DRIVEN ISOLATED STORMS NOT OUT OF THE QUESTION LATE THIS AFTERNOON INTO EARLY EVENING...AND MAY STILL SEE DEVELOPMENT OVER THE NORTHERN PLAINS TONIGHT. EVEN AS CONVECTION ROLLS OUT OF NORTHERN PLAINS...VEERING H8 FLOW WILL LIMIT PROPAGATION INTO CWA...THUS WILL KEEP CHANCE POPS MAINLY ACROSS NORTHERN PART OF CWA. H7 AND H5 HEIGHTS BUILD OVER THE AREA ON THURSDAY...SO EXPECT TEMPERATURES TO BE A BIT WARMER. FAIR AMOUNT OF INSTABILITY AGAIN...BUT NOTHING TO TRIGGER CONVECTION ASIDE FROM DIURNAL HEATING...THUS KEPT POPS ON THE LOW SIDE. A MORE POTENT SYSTEM EXPECTED TO IMPACT CWA FRIDAY INTO SATURDAY. DYNAMIC FORCING WILL BE STRONGER TO THE NORTH...HOWEVER WITH NOTHING TO DISPLACE HOT AND HUMID AIRMASS THAT IS IN PLACE ACROSS THE AREA CURRENTLY...EXPECT THUNDERSTORMS TO DEVELOP ALONG SURFACE FRONTAL SYSTEM THAT WILL STRETCH ACROSS NORTHWEST PART OF CWA BY LATE AFTERNOON. FRONT WILL BECOME NEARLY PARALLEL WITH UPPER LEVEL FLOW AS IT PUSHES INTO EASTERN AND SOUTHERN SECTIONS OF CWA...AND WITH DECENT INFLUX OF MOISTURE...STAGE IS SET FOR HEAVY RAIN-BEARING STORMS. SF MEDIUM RANGE (SAT-WED) MAIN CONCERNS HEADING THROUGH THE WEEKEND AND INTO NEXT WEEK WILL BE TEMPERATURES AS UPR-LVL PATTERN CONTINUES TO RAPIDLY EVOLVE. FOR THE WEEKEND...STRONG MID-LVL TROUGH WILL CONTINUE TO DEVELOP OVER THE GREAT LAKES REGION. LATEST GUIDANCE CONTINUES A STRONGER TREND WITH THIS SYSTEM...AS ATLANTIC BLOCKING RIDGE HOLDS TROUGH IN PLACE SLIGHTLY LONGER THAN EXPECTED. THIS BEING SAID...RATHER SHARP NW FLOW PATTERN SHOULD PERSIST THROUGH MONDAY WITH HIGH COOLER AND DRIER HIGH PRESSURE BEING USHERED SOUTHWARD FROM CANADA. CAA WILL KEEP TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL ESPECIALLY ACROSS THE NORTHEASTERN THIRD OF THE CWA...WHERE WE MAY BE DEALING WITH A DAILY DOSE OF STRATO-CU. IN ADDITION...EVAPORATION FROM RECENT HEAVY RAINS WILL LIKELY ALSO HAVE AND AFFECT ON BOTH DEWPOINTS AND TEMPERATURES. THIS BEING SAID...HAVE GENERALLY LOWERED TEMPERATURES THROUGH THE PERIOD...WITH MODEST MIXING ALLOWING READINGS TO RANGE IN THE LOW TO MIDDLE 80S. A HIGHLY UNCERTAIN FORECAST PERSISTS FROM TUESDAY ONWARD...AS EVOLUTION OF UPR-RIDGE REMAINS IN DOUBT. IT APPEARS AS THOUGH RIDGE WILL SLIDE FAR ENOUGH EAST TO INDUCE WAA BY TUESDAY...BRINGING TEMPERATURES BACK ABOVE NORMAL ATTM. IN ADDITION...MOISTURE WILL ALSO INCREASE BRINGING THE NEXT CHANCE FOR APPRECIABLE PRECIP BY WEDNESDAY. DUX && .AVIATION... FOR THE 06Z TAFS...VFR CONDITIONS EXPECTED AT ALL THE TERMINAL SITES FOR THE NEXT 24 HOURS. ONLY ASPECT OF NOTE IS THAT PRESSURE GRADIENTS WILL INCREASE ACROSS THE REGION LATER TODAY AS A FRONT DEVELOPS TO OUR NORTHWEST IN NEBRASKA. THIS COULD KICK THE SOUTHERLY WIND SPEED UP INTO THE 10 TO 20 MPH RANGE AS WE MOVE INTO THE EVENING HOURS. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CDT WED JUN 25 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 103 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HOT AND HUMID AIRMASS WILL EXIST ACROSS THE OUTLOOK AREA THIS AFTERNOON. LINGERING BOUNDARIES REMAINING FROM THUNDERSTORM ACTIVITY THAT OCCURRED EARLIER MAY SERVE AS THE FOCUS FOR ISOLATED THUNDERSTORM DEVELOPMENT MID- TO LATE AFTERNOON. LOCALLY STRONG WIND GUSTS IN ADDITION TO HEAVY RAINFALL ARE THE MAIN THREAT FROM THESE STORMS...HOWEVER ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DISTURBED WEATHER PATTERN WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS WITH A LESSER CHANCE OF THUNDERSTORMS THROUGH THURSDAY NIGHT... MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. THUNDERSTORM CHANCES WILL BE GREATEST TOWARD THE IOWA BORDER...WITH HEAVY RAINFALL THE PRIMARY CONCERN. A GREATER THREAT FOR MORE ORGANIZED THUNDERSTORMS...INCLUDING THE POSSIBILITY OF SEVERE WEATHER...WILL MOVE ACROSS THE REGION FRIDAY AFTERNOON AND NIGHT. LARGE HAIL...DAMAGING THUNDERSTORM WINDS AND FLASH FLOODING WILL BE THE MAIN THREATS FROM THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER ANY REPORTS OF OBSERVED FLOODING IS APPRECIATED. SF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 144 AM CDT THU JUN 26 2008 MOZ024-025-032-033-260730- CHARITON-LINN-MACON-RANDOLPH- 144 AM CDT THU JUN 26 2008 ...SIGNIFICANT WEATHER ALERT FOR LINN...MACON...NORTHERN CHARITON AND NORTHERN RANDOLPH COUNTIES UNTIL 230 AM CDT... AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF GALT TO 6 MILES NORTH OF BUCKLIN TO CLARENCE...MOVING SOUTH AT 30 MPH. THESE STORMS WILL BE NEAR... MACON...BUCKLIN...LINNEUS AND CALLAO BY 155 AM CDT. BROOKFIELD BY 205 AM CDT. MARCELINE AND LACLEDE BY 210 AM CDT. MEADVILLE BY 215 AM CDT. CAIRO BY 230 AM CDT. THE TOWNS OF PURDIN...ETHEL...NEW CAMBRIA...SAINT CATHERINE... EXCELLO...WIEN...JACKSONVILLE...THOMAS HILL RES AND ROTHVILLE ARE ALSO IN THE PATH OF THESE STORMS. SMALL HAIL...AND ISOLATED WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. MJ
The Pleasant Hill radar (KEAX), 171 km away, was scanning. The volume nearest the first event began at 07:11 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116886, 116884, 116885, 116883.